MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 6 INCH HEP LOCK EXT SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. 6 INCH HEP LOCK EXT SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 20035E
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 11/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated, but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.(b)(4).
 
Event or Problem Description
It was reported that two 6 inch hep lock ext sets could not aspirate or were difficult to draw.The following information was provided by the initial reporter: material #: 20035e, batch/ lot #: 20076261.Manager from er, let me know her staff put in a voice about the 6 inch set extension subs we have been getting.They say that these are too stiff and do not work and patients are complaining about them as well.Substitution item - smart site extension site are terrible.Not first time had difficulty w/ item.Today, unable to draw blood off site w/use of 2 different luer locks, then attempted to flush extension tubing w/saline to save iv site and would not flush (in mean time, pt bleeding on floor).Able to ask for assistance of another staff member to get different extension set, other supplies needed to save iv/get labs needed will not use this item again unless absolutely necessary as each time have had difficulty of some kind -pt c/o pain as tubing to stiff and pulls on iv site, difficulty getting syringe to connect.
 
Event or Problem Description
It was reported that two 6 inch hep lock ext sets could not aspirate or were difficult to draw.The following information was provided by the initial reporter: material #: 20035e, batch/ lot #: 20076261.Manager from er, let me know her staff put in a voice about the 6 inch set extension subs we have been getting.They say that these are too stiff and do not work and patients are complaining about them as well.Substitution item - smart site extension site are terrible not first time had difficulty w/ item.Today, unable to draw blood off site w/use of 2 different luer locks, then attempted to flush extension tubing w/saline to save iv site and would not flush (in mean time, pt bleeding on floor).Able to ask for assistance of another staff member to get different extension set, other supplies needed to save iv/get labs needed will not use this item again unless absolutely necessary as each time have had difficulty of some kind -pt c/o pain as tubing to stiff and pulls on iv site, difficulty getting syringe to connect.
 
Additional Manufacturer Narrative
The following information has been updated/corrected: d.10.Device available for evaluation?: yes.D.10.Date returned to manufacturer?: 2020-11-19.H.3.Device returned to manufacturer?: yes.H.3.Device evaluated by manufacturer?: yes.H.6 investigation summary: one sample was received for quality investigation.The customers complaint of tubing defective / damaged could not be verified by testing and investigation.The sample received was visually inspected and showed no physical defects or damages.The sample was then leak tested and the clamp was tested in multiple locations.The tubing did not show any damages after the clamp was engaged, released and then leakage tested again.A device history record review for model 20035e, lot number 20076261 was performed.The search showed that a total of (b)(4) in 1 lot number was built on 15jul2020.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.No root cause could be established because the issue of the tubing being too stiff could not be verified.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.H.6.Method codes: 10, 3331.Result codes: 213.Conclusion codes: 4315.H3 other text : see h10.

Brand Name
6 INCH HEP LOCK EXT SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana 22244
MX  22244
MDR Report Key10962352
Report Number9616066-2020-20525
Device Sequence Number14240442
Product Code FPA
UDI-Device Identifier07613203011990
UDI-Public07613203011990
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K960280
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/08/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date07/15/2023
Device Catalogue Number20035E
Device Lot Number20076261
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2020
Initial Date Received by Manufacturer 11/10/2020
Supplement Date Received by Manufacturer11/10/2020
Initial Report FDA Received Date12/07/2020
Supplement Report FDA Received Date12/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1